Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 34, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at May 19, 2006, 3:43 PM CDT for 8 counties in Texas. It took effect at May 20, 2006, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2006, 3:43 PM CDT (20:43 UTC)
- In effect from
- May 20, 2006, 2:00 PM CDT
- Expired
- May 20, 2006, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 12 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3659 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 192043 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING CONTINUES FOR THE RIO GRANDE PLAINS AND ADJACENT COUNTIES UNTIL 7 PM THIS EVENING... ...RED FLAG WARNING HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY FROM 2 PM UNTIL 8 PM SATURDAY... .A VERY WARM DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT THIS FRIDAY EVENING...ALONG WITH THE 20 FOOT WINDS AROUND 15 MPH. HUMIDITIES WILL SLOWLY RISE BY 7 PM AND WINDS WILL ALSO BEGIN TO FALL BELOW 15 MPH. RED FLAG CONDITIONS WILL AGAIN DEVELOP SATURDAY AFTERNOON AND EVENING OVER THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY AS HUMIDITIES DROP TO NEAR OR BELOW 25 MPH AND SOUTH WINDS INCREASE TO 15 TO 20 MPH. TXZ183-184-202-203-217-218-228-200000- /O.UPG.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/ /O.NEW.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/ /O.CON.KEWX.FW.W.0033.000000T0000Z-060520T0000Z/ VAL VERDE-EDWARDS-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 343 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. LOWERING HUMIDITIES AND BREEZY CONDITIONS ARE EXPECTED AGAIN SATURDAY AFTERNOON...SO A RED FLAG WARNING HAS BEEN ISSUED FROM 2 PM UNTIL 8 PM SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ185-200445- /O.UPG.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/ /O.NEW.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/ REAL- 343 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON HUMIDITIES ARE EXPECTED AT OR BELOW 25 PERCENT AND 20 FOOT WINDS SOUTHEAST NEAR 15 MPH. THIS WOULD CREATE CONDITIONS WHICH ARE FAVORABLE FOR THE PROMOTION OF FIRES WHICH MAY BE DIFFICULT TO CONTROL. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ204-219-220-200000- /O.CON.KEWX.FW.W.0033.000000T0000Z-060520T0000Z/ MEDINA-FRIO-ATASCOSA- 343 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A VERY WARM DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT THIS FRIDAY EVENING... ALONG WITH THE 20 FOOT WINDS AROUND 15 MPH. HUMIDITIES WILL SLOWLY RISE BY 7 PM AND THE SOUTH WINDS WILL ALSO BEGIN TO FALL BELOW 15 MPH. RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
3 follow-up statements
000 WWUS84 KEWX 200141 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 841 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY FROM 2 PM UNTIL 8 PM SATURDAY... .A VERY WARM DRY WEATHER PATTERN WILL CONTINUE THROUGH SATURDAY. RED FLAG CONDITIONS WILL AGAIN DEVELOP SATURDAY AFTERNOON AND EVENING OVER THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY AS HUMIDITIES DROP TO NEAR OR BELOW 25 MPH AND SOUTH WINDS INCREASE TO 15 TO 20 MPH. TXZ183>185-202-203-217-218-228-201145- /O.CON.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 841 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY. AFTERNOON HUMIDITIES ARE EXPECTED AT OR BELOW 25 PERCENT AND 20 FOOT WINDS SOUTHEAST NEAR 15 MPH. THIS WOULD CREATE CONDITIONS WHICH ARE FAVORABLE FOR THE PROMOTION OF FIRES WHICH MAY BE DIFFICULT TO CONTROL. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 200753 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 253 AM CDT SAT MAY 20 2006 ...RED FLAG WARNING HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY FROM 2 PM UNTIL 8 PM SATURDAY... .A VERY WARM DRY WEATHER PATTERN WILL CONTINUE THROUGH SATURDAY. RED FLAG CONDITIONS WILL AGAIN DEVELOP SATURDAY AFTERNOON AND EVENING OVER THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY AS HUMIDITIES DROP TO NEAR OR BELOW 25 MPH AND SOUTH WINDS INCREASE TO 15 TO 20 MPH. TXZ183>185-202-203-217-218-228-210100- /O.CON.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 253 AM CDT SAT MAY 20 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. AFTERNOON HUMIDITIES ARE EXPECTED AT OR BELOW 25 PERCENT AND 20 FOOT WINDS SOUTHEAST NEAR 15 MPH. THIS WOULD CREATE CONDITIONS WHICH ARE FAVORABLE FOR THE PROMOTION OF FIRES WHICH MAY BE DIFFICULT TO CONTROL. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 202035 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 PM CDT SAT MAY 20 2006 ...RED FLAG WARNING REMAINS IN EFFECT FOR THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY UNTIL 8 PM... .A VERY WARM DRY WEATHER PATTERN IS IN PLACE. RED FLAG CONDITIONS WILL BE HAZARDOUS INTO THE EVENING OVER THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY. HUMIDITIES WILL REMAIN NEAR OR BELOW 25 PERCENT AND SOUTH WINDS WILL RANGE FROM 15 TO 20 MPH. TXZ183>185-202-203-217-218-228-210100- /O.CON.KEWX.FW.W.0034.000000T0000Z-060521T0100Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 335 PM CDT SAT MAY 20 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... HUMIDITIES WILL REMAIN AT OR BELOW 25 PERCENT AND 20 FOOT WINDS WILL BE SOUTHEAST AROUND 15 TO 20 MPH. THIS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at May 19, 3:10 PM CDT, 33 minutes earlier.
Area forecast discussion, May 19, 3:10 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 310 PM CDT FRI MAY 19 2006 .DISCUSSION... AN ISOLATED STORM IS POSSIBLE OVER THE FAR WESTERN CWA THIS EVENING AS HIGH BASED CONVECTION OVER SOUTHWEST TX DRIFTS SOUTHEASTWARD...WHILE THE STORMS OVER THE MEXICAN MOUNTAINS EXPECTED TO STAY WEST OF THE RIO GRANDE. OTHERWISE MOSTLY CLEAR NIGHT WILL WARMER MINS AS HIGHER DEW POINTS RETURN OFF THE GULF. THE UPPER RIDGE OVER THE DESERT SOUTHWEST WILL GRADUALLY SHIFT EAST OVER TEXAS/OKLAHOMA BY NEXT WEEK AND CONTINUE TO DOMINATE SOUTH TEXAS WEATHER. THE SHIFT OF THE UPPER RIDGE WILL BRING AN END TO THE COOL NWLY FLOW ALOFT AND COOL MORNINGS OF DAYS PAST. HUMIDITIES WILL CONTINUE TO INCREASE THIS WEEKEND AS SOUTHERLY WINDS RESUME IN RESPONSE TO THE INCREASED TROFFINESS OUT WEST. THEREFORE WARMER MINS WILL RETURN AT OR JUST ABOVE THE NORMALS. THE MAX TEMPS WILL CONTINUE TO RUN WELL ABOVE NORMAL EVEN WITH THE INCREASED HUMIDITY AS LOW WILL START OFF SO MUCH WARMER AND THE BUILDING UPPER RIDGE...SO HAVE UPPED THE MAV/MEX GUIDANCE TEMPS A CATEGORY OR TWO FOR THE NEXT 7 DAYS. WITH THE INCREASED MOISTURE NEXT WEEK...A CASE COULD BE MADE FOR ISOLATED AFTERNOON/EVENING CONVECTION MAINLY OVER THE FAR WESTERN AND/OR EASTERN COUNTIES NEXT WEEK. HOWEVER CONFIDENCE IS TOO LOW THIS FAR OUT FOR MENTION AND WILL DEAL WITH ON A DAY BY DAY BASIS RATHER THAN BROAD BRUSH LOW POPS EVERY DAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 94 69 94 / 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 66 94 67 92 / 0 0 0 0 DEL RIO INTL AIRPORT 72 101 72 100 / - 0 0 0 SAN ANTONIO INTL AIRPORT 69 95 68 92 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... DIMMIT... EDWARDS... FRIO... KINNEY... MAVERICK... MEDINA... UVALDE... VAL VERDE... AND ZAVALA. RED FLAG WARNING FROM 2 PM SATURDAY TO 8 PM SATURDAY FOR THE FOLLOWING COUNTIES: DIMMIT... EDWARDS... KINNEY... MAVERICK... REAL... UVALDE... VAL VERDE... AND ZAVALA. && 01/03
Hazardous weather outlook, May 19, 4:13 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 413 AM CDT FRI MAY 19 2006 TXZ171>173-183>194-202>209-217>225-228-201100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 413 AM CDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. THE WARNING AREA CONSISTS OF THE FOLLOWING COUNTIES...VAL VERDE...EDWARDS...KINNEY...UVALDE...MAVERICK ZAVALA...DIMMIT...MEDINA...FRIO AND ATASCOSA. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. THE WATCH AREA CONSISTS OF THE FOLLOWING COUNTIES...VAL VERDE...EDWARDS...KINNEY...UVALDE...MAVERICK ZAVALA...DIMMIT AND REAL. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:51 PM CDT | Red Flag Warning | EWX | Atascosa, Dimmit, Edwards, Frio, Kinney, Maverick and 4 more | 22 hr |
| May 19, 3:10 AM CDT | Fire Weather Watch | EWX | Dimmit, Edwards, Kinney, Maverick, Real, Uvalde and 2 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.